Advertisement

Generating Reachable Set Boundaries for Discrete-Time Systems

  • Walter J. Grantham
  • Michael E. Fisher
Part of the Lecture Notes in Biomathematics book series (LNBM, volume 72)

Abstract

Computational procedures are presented for determining the reachable set at time k for nonlinear discrete-time control systems, such as a multispecies fishery or other resource management system. In particular, necessary conditions, in the form of a maximum principle, are developed for generating reachable set boundaries at any time k. The maximum principle is analogous to the abnormal case of the discrete-time optimal control maximum principle. However, the results in this paper employ a local maximum principle rather than a global one, and they do not assume convexity of the displacement set. The results are applied to two examples, one of which is a model for a multispecies (krill and Baleen whale) prey-predator fishery.

Keywords

Maximum Principle Singular Control Resource Management System Baleen Whale Adjoint Vector 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Blaquiere, A. and Leitmann, G. 1967. “Further Geometric Aspects of Optimal Processes: Multistage Dynamic Systems,” in Mathematical Theory of Control, A.V. Balakrishnan and L.W. Neustadt, eds., Academic Press, NY, pp. 143–155.Google Scholar
  2. Canon, M.D., Cullum, CD., and Polak, E. 1970. Theory of Optimal Control and Mathematical Programming, McGraw-Hill, NY, pp. 75–93.zbMATHGoogle Scholar
  3. Halkin, H. 1964. “Optimal Control for Systems Described by Difference Equations,”, in Advances in Control Systems, Vol. 1, CT. Leondes, ed., Academic Press, NY, pp. 173–196.Google Scholar
  4. Holtsman, Ü.M. and Halkin, H. 1966. “Directional Convexity and the Maximum Principle for Discrete Systems,” S.I.A.M. J. on Control, Vol. 4, No. 2, pp. 263–275.CrossRefGoogle Scholar
  5. May, R.M., Beddington, J.R., Clark, C.W., Holt, S.J., and Laws, R.M. 1979. “Management of Multispecies Fisheries,” Science, Vol. 205, pp. 267–277.CrossRefGoogle Scholar
  6. Vincent, T.L. 1981. “Vulnerability of a Prey-Predator Model Under Harvesting,” in Renewable Resource Management, T.L. Vincent and J.M. Skowronski, eds., Springer-Verlag, NY, pp. 112–132.Google Scholar
  7. Vincent, T.L. and Goh, B.S. 1972. “Terminality, Normality, and Transversality Conditions,” J. of Optimization Theory and Applications, Vol. 9, No. 1, January, pp. 32–50.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1987

Authors and Affiliations

  • Walter J. Grantham
    • 1
  • Michael E. Fisher
    • 2
  1. 1.Department of Mechanical and Materials EngineeringWashington State UniversityPullmanUSA
  2. 2.Department of MathematicsUniversity of Western AustraliaNedlandsAustralia

Personalised recommendations